MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient underwent a procedure to treat an infection and chronic draining sinus.The abdomen was closed after addressing the infection and chronic draining sinus and a phasix mesh was placed as an onlay.About 5 months post implant the patient presented with a recurrence of the infection and draining sinus and underwent re-operation.The surgeon reports he found that the phasix mesh over the midline had seemed to have an encapsulated response, was not incorporated, and was wrinkled in the area.No definitive conclusions can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative course.However, the use of the phasix mesh in a compromised environment may have contributed to the issues that presented.The warning section of the instructions-for-use supplied with the device, states, "the use of any mesh or patch in a contaminated or infected wound can lead to fistula formation and/or extrusion of the mesh." and "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require the removal of the mesh." no lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event (12-sep-2025) is considered to be a best estimate based on the date of awareness.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, patient experienced chronic draining sinus and infection about 5 months ago.After addressing the infection and sinus issue, the surgeon implanted a phasix mesh as an onlay.Per information reported, the patient had recurrence of the sinus drain and infection.The surgeon operated and found that the phasix mesh over the midline seemed to have encapsulated, was not incorporated, and was wrinkled at the area.The unincorporated phasix mesh was removed and the abdomen was closed primarily.
 
Additional Manufacturer Narrative
As reported, the patient underwent a procedure to treat an infection and chronic draining sinus.The abdomen was closed after addressing the infection and chronic draining sinus and a phasix mesh was placed as an onlay.About 5 months post implant the patient presented with a recurrence of the infection and draining sinus and underwent re-operation.The surgeon reports he found that the phasix mesh over the midline had seemed to have an encapsulated response, was not incorporated, and was wrinkled in the area.No definitive conclusions can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative course.However, the use of the phasix mesh in a compromised environment may have contributed to the issues that presented.The warning section of the instructions-for-use supplied with the device, states, "the use of any mesh or patch in a contaminated or infected wound can lead to fistula formation and/or extrusion of the mesh." and "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require the removal of the mesh." addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the pma/510(k).A review of the manufacturing records was performed and found that the lot was manufactured to the specification.To date, this is the only reported complaint for this manufacturing lot of 125 units released for distribution.Updated fields: b3, b4, b.5, d4 (product catalog no., corporate lot no., expiry date, udi no.), d6a, d6b, g3, g6, h2, h4, h6, h10, h11.Corrected field: g4 (pma/510(k)) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, patient experienced chronic draining sinus and infection about 5 months ago.After addressing the infection and sinus issue, the surgeon implanted a phasix mesh as an onlay.Per information reported, the patient had recurrence of the sinus drain and infection.The surgeon operated and found that the phasix mesh over the midline seemed to have encapsulated, was not incorporated, and was wrinkled at the area.The unincorporated phasix mesh was removed and the abdomen was closed primarily.Addendum: as reported, patient was implanted with phasix mesh on (b)(6) 2025 and the partial explanation of the mesh was performed on (b)(6) 2025.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23180045
Report Number1213643-2025-00913
Device Sequence Number9062834
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692(11)230615(17)250528(10)HUHT1015
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Catalogue Number1190400
Device Lot NumberHUHT1015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale